WHY!

A short while a go I was going to write a blog on my progress, until palpitations reared there ugly head again...

Just a bit of background last year I had started a T4 + T3 regime, ( T4 only has never really worked for me) everything was going OK even though I had to do it very slowly, as have always been sensitive to Thyroid med's...

That is until Teva was recalled & was given a repeat prescription of 2 other brands within a few hours of taking them I had palpitations worse on Goldshield slightly less on Wockhardt, to rule out the T3 as the maybe culprit I stopped it, but it just worsened them so went back on the T3 as it did help some..but I started to feel hypo symptoms returning ...

Well I was due for bloodwork next time I attended surgery for my monthly B12 injection, and thought will see how bad its getting...after taking advice from the forum I duly asked for Vit D3, ferritin, folate etc..

TSH came back as 3.19 ( 0.35 -5.5) FT4 15.1 ( 10.5 - 20 ) Ft3 4.3 (3.5 - 6.5 ) everything came back as optimum levels apart from the above & D3 I was deficient in & folate was bottom of range...a follow up appt was made with Doc, he wanted to delay raising Levo

until I'd had a 5-6 wk course of D3, I broached the subject of palps & he arranged for a heart monitor for me- which later he gave the results as all is fine...

The doc prescribed low dose D3 with calcium, but taking advice from the forum I opted for high dose gel capsules as (the nurse hadn't ticked the box for calcium, so wasn't tested) thought safer...

Well i felt like crap before but felt even worse on the D3, couldn't wait till time for follow up blood test..which found my Vit D3 levels optimal but my TSH was 3.97 ( FT4 & 3 only get done if I request it & I hadn't realised they were retesting thyroid)

I was duly given an increase of 25mcg levo which I had to take every other day for a couple of weeks but separately all the time from my normal dose of T4 to avoid day long palps...

Blood test after 6wks showed TSH 3.28 FT4 16 & FT3 4.3 , when the nurse called with the results I explained how had to take increase, so that meant a test in a further 6 wks to get a better picture of how the higher dose was working...Well me being me I thought a few wks in this isn't working I feel no better so dropped extra T4 & increased T3 intake...next test TSH had increased a bit , T4 down a bit & T3 had risen a bit...

Since then I have been trying to raise my T3 dose but (one of the perks of being retired is that I can go to bed when I want & get up when I want)... I have found that I cannot take T3 horrendous day long headaches each time I tried...not sure why the last time worked but it did!!!!!!!! :)

That brings me to the reason I was going to blog my progress 5 wks ago I went by train to a neighbouring University town with a friend of normal health & we walked for hours, when we compared notes on our return to our homes we were both just as knackered :) 2 days later later I spent 2 1/2 hrs shampooing the living room carpet all this a week before I was due my Vit B12 Injection...

I felt stable & my Annual blood test in May showed it (for me anyway) TSH was 2.65 T4 16 & my T3 was the highest its ever been 5.3..and hopefully an increase in T3 should improve it further given further patience to do so...

But a few weeks a go my palps started again, is it when on an odd occasions I have forgotten my last dose of T3 for the day, or is it because I have been trying hard not to get stressed because my mobile network provider has been promising to resolve the ongoing problems I am having, the latest fix leaving me with no service...

A few hours ago they started & I nibbled a tiny bit of T3 and within 1/2 an hr they subsided.

Not sure which it is missed dose or stress but why should either have such an impact...

Thank you for Listening

Loopy

5 Replies

oldestnewest
  • HI Normally T4 needed to be in top third of range and Ft3 near the top ( never over). There is a strong relation ship between heart and T3. You are obviously splitting the doses, good. It has a short life in the body, so you can have highs 2-3 hours after taking. It would be unusual to notice so quickly , but it is a powerful drug. I would be inclined to think you just noticed it this time due to the circumstances and may be it has happened before. You mention B12, good ,but make sure iron/ferritin well in range and Glucose, OK, and for the vit D you definitely need the corrected calcium, even now, D makes the corrected calcium rise, normally, over range calcium is dangerous. You may notice shakes but not always obvious. Bloods vital for it. usually treatment for life, unless calcium goes above range.Tests now and again, once levels OK.

    I hope that helps.

    Jackie

    You probably know ,to reply to a specific post, click on"Reply to this" under that post.

  • How about adrenals? Maybe a cortisol test would highlight a deficiency.

    This can cause problems in dealing with UAT.

    Stress seems to be involved in your case -and meds can also add to this, short term, whilst getting it right!.

  • Have you checked the batch numbers on the t3 as there has been a recall on some, but you have to investigate this yourself and get them replaced?

    When I take 25mcg wockhardt I don't do too well.

  • When you said that your 24hr heart monitor came back o.k. was it because you had no palps that day?. I have had two 24hr monitors recently for exactly the same reason as you but my heart skips beats as well (saying that, it feels like its skipping beats but it was explained to me that before I feel the missing beat there is an extra beat). If you were having palps that day then I would check again with your GP what o.k actually means.

    I have been battling with heart palps for over a year and had to come off of T3 because of these. I was definitely over medicated and didn't actually need T3 BUT this was because my stupid GP didn't check my iron when certain bloods showed a possible deficiency (am now on iron tablets), I had low VitD which she wouldn't check until I asked for a private test which made her relent and give me an NHS one (my level was 12.5) and it now seems I could have a problem that is causing my parathyroid to raise (high parathyroid levels can cause heart palps). Its only due to my endo that these things have been sorted and the palps have (almost) stopped. I can go days without one episode and then something? (I wish I knew what) will start if off again. I asked question upon question on here and took advise from all quarters but nothing helped with the palps until I came off of T3 - I'm not saying that this is your problem but what I am saying is that it really is important to have all the big five at optimum levels or your body seems to kick against the thyroid meds.

    My heart was also find on a T3/T4 combo when I was taking Teva and, like you, only started when I went on to Eltroxin - strange or what - I even did some research on the different ingredient between the two and found only one. I then research fillers to see if this was the problem until the palps got that bad that I asked my GP for help.

    Don't know if any of the above has helped but there might be something in there that strikes a cord with you.

    Moggie x

    p.s. Have you noticed if your palps get worse when you have been in the sun?

  • Hi Moggie,

    nice to hear from you, you may not remember but we compared notes a lot last year re palps after using different brands of Levo when Teva was recalled as we were going through at the same time :) re the heart monitor I had it for a few days & it was one, that once you started having palps you pressed a button & held to your chest & it recorded them...I had 2 episodes & the doctor said after listening to them all is fine....presumably no missed beats or extra beats, although they felt as erratic as hell...

    I did stop the T3 for some the time to rule it out, and as I restarted it on a small dose the palps lessened & when I increased the T3 & took Folic acid (test result came back as 8) they went completely....I have just had a problems squeezing in a 3rd dose of T3 as a bed time dose with my T4 before lights out, every time I tried major headaches,so would stop for a while & try again later, until as I said this last time around it worked..

    I have tried with a very light hand to increase my T3 very slowly & at the moment my T3 levels are not high, just going in the right direction, I have a healthy respect for it having had Graves disease in the past & knowing how super high levels had a devastating affect on my body then..

    I'm not sure but I think my body really does not like Levo at all & is creating reverse T3 & that is the main cause,so if I miss a T3 dose my body cannot cope as its not getting enough direct T3., as to stress maybe its a bit of both affecting my adrenals this is the 1st time I've had any stress in the 3 years I have been retired, & its just thrown my body into a wobbly

    I know all my levels Iron , ferritin, Calcium etc are at really.good levels, all I supplement with is multi vitamin & folic acid + 2 or 3 5000 Vit D3 gel caps a week which my system seems to tolerate...

    I'm keeping my fingers crossed that this is just a blip...I am so glad to hear that your now on the way to sorting out your continued health problems once & for all Moggie

    Thank you for your input

    Loopy

You may also like...